U.S. doctors online nowAsk doctors free
TX
A female asked:

This is my 2nd month of birthcontrol and i'm supposed to be on the 3rd day of my period and i just have a little light brown discharge.

3 doctor answers6 doctors weighed in
Dr. Erin Robertson
General Practice 19 years experience
That's OK: If you are concerned, take a home pregnancy test now and then in 1 week. Hormonal contraception always impacts menstrual cycles. You will have to get to know your body's behavior/pattern on the hormone(s). Also, if you are on other meds, they might interfere with the efficacy of the birth control. Talk to your pharmacist or doc about that if it is the case.
Dr. Sheila Calderon
Internal Medicine 41 years experience
Nothing wrong: Sounds like a light period and the dark blood means you are at the end of your cycle.
Dr. Jumnah Thanapathy
Obstetrics and Gynecology 46 years experience
Not abnormal: When you are on the BCPs your periods are usually much shorted and lighter. It is not unusual to bleed for just one day.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.